Label Changes for:
Lunesta (eszopiclone) Tablets
Changes have been made to the WARNINGS and PRECAUTIONS sections of the safety label.
Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) -- January 2008
|The detailed view includes drug products with safety labeling changes to the BOXED WARNING, CONTRAINDICATIONS, WARNINGS, PRECAUTIONS, ADVERSE REACTIONS, or PATIENT PACKAGE INSERT/MEDICATION GUIDE sections. Deletions or editorial revisions made to these sections are not included in this summary.|
|Sections Modified||Summary of Changes to Contraindications and Warnings|
The failure of insomnia to remit after 7 to 10 days of treatment may indicate the presence of a primary psychiatric and/or medical illness that should be evaluated.
MEDICATION GUIDE (new)
WARNINGS (second paragraph)
...Complex behaviors such as “sleep-driving” (i.e., driving while not fully awake after ingestion of a sedative-hypnotic, with amnesia for the event) have been reported. These events can occur in sedative-hypnotic-naïve as well as in sedative-hypnotic-experienced persons. Although behaviors such as sleep-driving may occur with Lunesta alone at therapeutic doses, the use of alcohol and other CNS depressants with Lunesta appears to increase the risk of such behaviors, as does the use of Lunesta at doses exceeding the maximum recommended dose. Due to the risk to the patient and the community, discontinuation of Lunesta should be strongly considered for patients who report a “sleep-driving” episode. Other complex behaviors (e.g., preparing and eating food, making phone calls, or having sex) have been reported in patients who are not fully awake after taking a sedative-hypnotic. As with sleep-driving, patients usually do not remember these events. Amnesia and other neuropsychiatric symptoms may occur unpredictably. In primarily depressed patients, worsening of depression, including suicidal thoughts and actions (including completed suicides), have been reported in association with the use of sedative/hypnotics.
Severe Anaphylactic and Anaphylactoid Reactions (new subsection)
Rare cases of angioedema involving the tongue, glottis or larynx have been reported in patients after taking the first or subsequent doses of sedative-hypnotics, including Lunesta...
(See highlighted label for revised text.)